Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having pain in hand and leg. Is this a symptoms of heart attack?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My mother is having pain in the left hand and left leg from yesterday. Is it any symptoms of possible heart attack.
Posted Fri, 21 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 50 minutes later
Hi friend,
Welcome to Health Care Magic

Not likely
Heart attack does not cause pain in the leg - not below the navel anyway.
Left chest, left arm, even right arm pain – it can.

If the pain is there in both hand and pain, one has to consider brain – stroke in evolution / Spine – spondylosis pressing the spinal cord and so on.

The best solution is to go the Emergency.
Heart attack can easily be excluded by serial ECGs and enzyme assay.
A neurologist can assess the nervous system.

Better be safe than sorry - treated if a problem is found / Happy, if it turns out otherwise.
In suspected heart attack or stroke, TIME IS OF THE ESSENCE – if detected early, an attack may even be aborted / the amount of damage and complications can be reduced remarkably. The most important time is the first few hours.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor